Tornado, Bradford
- When
- August 25, 5:10 PM EST
- Where
- Bradford County, 4 mi S of Starke
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.900, -82.100
A brief tornado touchdown south of Starke was observed by a patrol man. It touched down along Meng Dairy Road and downed a few trees before dissipating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A brief tornado touchdown south of Starke was observed by a patrol man. It touched down along Meng Dairy Road and downed a few trees before dissipating. Path width/length estimated, and time approximate based on radar. No circulation was evident on radar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 1:46 PM EST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 246 PM EDT FRI AUG 25 2006 .SYNOPSIS...WEAKENING UPPER TROF FROM THE E CAROLINAS TO THE CENTRAL GOMEX APPEARS TO BE COMPLETELY CUT OFF FROM ZONAL FLOW OVER MID-ATLC STATES. WEAK HIGH PRES RIDGE IS S OF THIS TROF ACROSS S FL AND N OF THE TROF ACROSS N GA/AL. AT THE SFC...QUASI-STATIONARY FRONT EXTENDS FROM JUST N OF KJAX TO NEAR KCSG. ALTHO SFC DEW POINTS REMAIN IN THE LOWER 70S N OF THIS WEAK FRONT...ENOUGH LOW CLOUDS AND COLUMN DRYING TO LIMIT POPS OVER GA. PLENTY OF PRECIP ACROSS THE S 1/3 OF THE AREA THAT HAS SHIFTED S THRU THE DAY. LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE S...WITH 2+ INCHES COMMON AND ISOLD 4 INCH AMOUNTS. .SHORT TERM...WILL CONTINUE THE N/S POP GRADIENT ACROSS THE AREA THRU THE WEEKEND. BEST UPPER LEVEL SUPPORT AND DEEPEST MOISTURE WILL REMAIN ACROSS THE SOUTHERN 1/3 OF THE AREA THRU THIS PERIOD. SFC FRONT WILL BECOME DIFFUSE DURING THIS TIME AS WELL...WITH ONSHORE FLOW BECOMING MORE S THEREAFTER AND POP DISTRIBUTION BECOMING MORE UNIFORM. TEMPS WILL BE KEPT NEAR 90 DEGREES DUE TO CLOUD COVER AND SLIGHTLY COOLER AIR. .LONG TERM...TEMPS WILL RETURN TO ABOVE NORMAL VALUES BY MID-WEEK NEXT WEEK. HAVE MADE FEW CHANGES TO EXISTING EXTENDED PACKAGE. && .MARINE...TROUGH OVER THE WATERS CONTINUE TO BRING NNE WINDS OVER OUR GA WATERS AND N FL WATERS...WITH SSW WINDS OVER OUR SOUTHERN FL WATERS. WILL SPLIT THE WATERS AT ST AUGUSTINE FOR THE EVENING PACKAGE. HIGH PRESSURE WILL BUILD N AND E OF THE WATERS THROUGH THE WEEKEND AND INTO NEXT WEEK WHICH WILL VEER OUR WINDS TO THE ESE. NO HEADLINES ARE EXPECTED. && .AVIATION...TEMPO TS IN THE TAFS FOR JAX...CRG AND GNV THIS AFTERNOON. DRIER AIR OVER SSI SO WILL KEEP MENTION OF SHRA. CONTINUED WITH SHRA OVERNIGHT FOR OUR COASTAL AS WINDS SHIFT NE. SKIES SHOULD CLEAR ENOUGH FOR PATCHY FOG OVERNIGHT WITH SUFFICIENT GROUND MOISTURE AND FOR NOW HAVE ONLY MVFR BR AT GNV. MAY HAVE LOW CIG TOMORROW MORNING ALONG THE COAST WITH NE FLOW BEHIND THE FRONT NEAR IFR CONDITIONS...BUT FOR NOW HAS CARRIED MVFR WITH SCT020 FOR MOST SITES. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 73 90 / 30 30 30 30 SSI 75 86 77 86 / 40 30 30 30 JAX 73 89 74 88 / 40 40 40 40 SGJ 75 86 76 86 / 50 60 50 40 GNV 73 88 73 89 / 50 60 60 50 OCF 73 89 73 89 / 50 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CARROLL MARINE/FIRE WX/AVIATION...ENYEDI
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSONVILLE FL 718 AM EDT FRI AUG 25 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 718 AM EDT FRI AUG 25 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY... A WEAK TROUGH OF LOW PRESSURE AND HIGH ATMOSPHERIC MOISTURE OVER THE AREA WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY BE ONGOING OVER PORTIONS OF AREA THIS MORNING...THEN GRADUALLY INCREASE IN COVERAGE THE REMAINDER OF THE DAY AND CONTINUE INTO THE EVENING HOURS. THE MAIN CONCERNS WITH THUNDERSTORMS WILL BE EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL OF UP TO 2 TO 4 INCHES WHICH COULD CAUSE TEMPORARY FLOODING ESPECIALLY IN POOR DRAINAGE AREAS AND FLOOD PRONE AREAS. STORM MOTION WILL BE TOWARD THE EAST AT 5 TO 10 MPH. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING FUNNEL CLOUDS OR WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE REMNANTS OF A FRONTAL TROUGH OVER THE REGION AND HIGH ATMOSPHERIC MOISTURE WILL ONCE AGAIN LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE WEEKEND...ESPECIALLY OVER NORTHEAST FLORIDA. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. RAIN CHANCES WILL RETURN TO MORE NORMAL SUMMERTIME PATTERN AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1254 PM EDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN N PALM COAST 29.57N 81.21W
08/24/2006 M5.00 INCH FLAGLER FL EMERGENCY MNGR
EM RELAYED A REPORT OF 5 INCHES OF RAIN IN NORTHERN PALM
COAST YESTERDAY.
0600 AM HEAVY RAIN FLAGLER BEACH 29.47N 81.13W
08/24/2006 M3.25 INCH FLAGLER FL EMERGENCY MNGR
EM RELAYED A DAILY RAINFALL REPORT OF 3.25 INCHES.
0353 PM HEAVY RAIN JACKSONVILLE INTL ARPT 30.48N 81.71W
08/24/2006 M4.22 INCH DUVAL FL OFFICIAL NWS OBS
JACKSONVILLE INTERNATIONAL ASOS KJAX MEASURED 4.22 INCHES
OF RAINFALL FROM 353 PM TO 5 PM.
0600 PM HEAVY RAIN MOUNT PLEASANT 31.43N 81.68W
08/24/2006 M8.00 INCH WAYNE GA EMERGENCY MNGR
HEAVY RAINFALL FELL IN MOUNT PLEASANT IN SE WAYNE COUNTY
ALONG HIGHWAY 341 YESTERDAY EVENING. SIX INCHES OF
RAINFALL FELL IN A TWO HOUR PERIOD.
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT FRI AUG 25 2006 FLZ031-036-037-252300- ALACHUA-BRADFORD-PUTNAM- 607 PM EDT FRI AUG 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ALACHUA...SOUTHERN BRADFORD AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF HAMPTON...OR 12 MILES NORTHWEST OF MELROSE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WALDO AND ORANGE HEIGHTS THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 75 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyThe tornado archive for Florida, 2006Warnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521791.